Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2016, 4:19 PM EDT for Webster County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 10, 2016, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 94 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WWUS82 KFFC 102019
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SUN JUL 10 2016
GAZ102-103-102115-
WEBSTER GA-STEWART GA-
419 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND SOUTHEASTERN
STEWART COUNTIES UNTIL 515 PM EDT...
AT 419 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF DAWSON TO 6 MILES NORTH OF
CUTHBERT...AND MOVING NORTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...WESTVILLE...TROUTMAN...KIMBRO
UGH... CENTERPOINT...LEVERETTS...DUMAS AND CHAMBLISS.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8481 3192 8481 3192 8487 3205 8495
3207 8443 3204 8443 3204 8444 3193 8444
3192 8446
TIME...MOT...LOC 2019Z 177DEG 7KT 3188 8450 3187 8477
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:26 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 10, 3:26 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT SUN JUL 10 2016 .SHORT TERM /Tonight through Monday Night/... Things are getting started a bit latter than yesterday but we are beginning to see some isolated showers and thunderstorms across the area this afternoon. Expecting these storms to continue to develop through 00z Mon then diminish through 04z with the loss of daytime heating. We appear to be getting cut off from the better instability and available atmospheric energy as the better convective activity occurs over southern AL and Central MS. The storms over southern AL are moving Northeastward...So if they hold together and move into our CWA...this may be our best opportunity of seeing any SWAs or warning issued this afternoon/evening. Moisture will continue to increase across the area as another wave moves in from the gulf and into north and central GA monday. Keeping pops across the area Monday in the 40-50 percent range as we stay in this typical summertime diurnally driven convective pattern. Its still going to be a very warm day with daytime highs in the 90s...but heat indices continue to stay below heat advisory thresholds so will not be issuing a statement for Monday. All in all we should see another day of afternoon and evening showers and thunderstorms with some isolated strong to severe storms occurring. 01 .LONG TERM /Tuesday through Sunday/... No major changes to the long term forecast needed. In the mid levels...a weakness in the ridge/shear axis will remain across the cwfa for much of the period. By the weekend, the flow aloft should return to a more zonal pattern. At the surface, a low pressure trough should remain situated across northern/northeast GA through the period. With the combination of the shear axis in the mid level and the trough at the surface, convection should tend to focus along these features for much of the week. Pops remain in chance range during the day...with isolated chances lingering into the overnight. Temps should remain at or slightly above normal for the period. NListemaa && .AVIATION... 18Z Update... Some isolated showers have begun popping up across the region this afternoon. Will see increased activity across the state with the best chances for the TAF sites to be affected between 20z-24z. Winds expected to stay out of the West to Northwest in the 10kts or less range. Will see some higher gust in and around convective activity this afternoon and Monday afternoon. Ceilings and VSBYs expected to stay VFR through the period. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 93 72 93 / 30 40 30 30 Atlanta 73 91 73 90 / 50 50 30 30 Blairsville 65 86 66 85 / 20 50 40 50 Cartersville 70 91 71 88 / 40 50 40 40 Columbus 74 94 75 93 / 50 50 30 30 Gainesville 72 90 72 89 / 30 50 30 40 Macon 73 94 72 95 / 50 50 20 20 Rome 70 91 71 89 / 40 50 40 50 Peachtree City 71 91 70 90 / 50 50 30 30 Vidalia 75 95 75 95 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Jul 10, 10:48 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT SUN JUL 10 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1048 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE... PARTICULARLY OVER WESTERN GEORGIA. ANY SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 2:26 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN JUL 10 2016
GAZ038-039-101900-
OGLETHORPE GA-WILKES GA-
226 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLETHORPE AND
NORTHWESTERN WILKES COUNTIES UNTIL 300 PM EDT...
AT 225 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEXINGTON. THIS STORM
IS MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POINT
PETER...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND VESTA.
LAT...LON 3383 8300 3397 8309 3404 8295 3403 8293
3402 8294 3401 8293 3401 8291 3400 8291
3400 8288 3398 8285 3399 8284 3397 8278
3397 8275 3392 8266
TIME...MOT...LOC 1825Z 280DEG 2KT 3389 8302Special weather statement, Jul 10, 3:55 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SUN JUL 10 2016
GAZ050-102030-
GREENE GA-
355 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE COUNTY UNTIL
430 PM EDT...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKHEAD...OR 8 MILES
NORTHWEST OF GREENSBORO. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GREENSBORO...GRESHAMVILLE AND WRAYSWOOD.
LAT...LON 3355 8316 3358 8333 3359 8333 3367 8336
3374 8323 3374 8322
TIME...MOT...LOC 1955Z 256DEG 2KT 3363 8332Special weather statement, Jul 10, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SUN JUL 10 2016
GAZ102-103-102115-
WEBSTER GA-STEWART GA-
419 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND SOUTHEASTERN
STEWART COUNTIES UNTIL 515 PM EDT...
AT 419 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF DAWSON TO 6 MILES NORTH OF
CUTHBERT...AND MOVING NORTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...WESTVILLE...TROUTMAN...KIMBRO
UGH... CENTERPOINT...LEVERETTS...DUMAS AND CHAMBLISS.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8481 3192 8481 3192 8487 3205 8495
3207 8443 3204 8443 3204 8444 3193 8444
3192 8446
TIME...MOT...LOC 2019Z 177DEG 7KT 3188 8450 3187 8477The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 10, 2:26 PM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| Jul 10, 3:55 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 10, 4:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 44 min |
| Jul 10, 5:27 PM EDT | Special Weather Statement | FFC | Marion | 48 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | FFC | Pulaski | 29 min |
| Jul 10, 5:52 PM EDT | Special Weather Statement | FFC | Macon | 38 min |
| Jul 10, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 18 min |
| Jul 10, 6:33 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jul 10, 6:48 PM EDT | Special Weather Statement | FFC | Jefferson | 12 min |
| Jul 10, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 10, 7:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 10, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.